Sunday, 30 August 2015

Hiatus: Eczema and RSS/TSA/TSW Awareness

Hello blog world; I have once again returned. Well...kind of. It's been quite difficult for me to blog over the past year because of various reasons but I still wanted to try keep this blog running. However, I have finally decided to put this blog on hiatus for an indefinite period of time due to health reasons; my eczema. Some of you may have seen me mention it here and there on my blog but I want to properly address it today. I also want to spread some awareness about something I'm going through right now called "Topical Steroid Withdrawal" (aka TSW). This is going to be quite a lengthy post, so for those who want the long story short:

DON'T USE STEROID CREAMS (or use them very sparingly).

For those who want to continue reading, I'm going to warn you that some of the photos I'm going to include are pretty gross. Eczema is a skin condition that is itchy and dry which doesn't sound life threatening but this post is here to show how bad it can become. Eczema needs to be taken seriously.


June 2015

Let's start with a somewhat presentable photo of me so I don't scare anybody yet. A little back story: I took this selfie because I had just done my make up on the train and was pretty proud of the result! I didn't upload the photo to anywhere until now, because if you look carefully you can see my shoulder, neck and chest area had red patches and dots on them. I even tried to cover it with my hair and no photo filters was going to hide that redness! I had other photos from my little selfie session but all of them were the same; you can see my red patchy skin in all of them.

During this time was when we had the heatwave in the UK which worsened my eczema. I didn't want show my skin but it was just too hot to keep it covered. It was affecting my self confidence so I went to see the doctors to get some more steroid cream because the one I was using (Dermovate) was running out and moisturiser wasn't cutting it for me. I also requested a cream for my face because my eczema had spread to my face and I seriously felt ugly on days it was scaly. And so the doctor gave me some new steroid cream; I was prescribed Hydrocortisone for my face and Eumovate for whatever else was on my body.